Purchase this article with an account.
H. Takenaka, K. Hirooka, T. Baba, H. Yamazi, H. Nomoto, F. Shiraga; Risk Factors for Elevated Intraocular Pressure After Trans–Tenon’s or Intravitreal Injections of Triamcinolone . Invest. Ophthalmol. Vis. Sci. 2005;46(13):136.
Download citation file:
© ARVO (1962-2015); The Authors (2016-present)
Purpose: To investigate risk factors for elevated intraocular pressure after either trans–Tenon’s retrobulbar or intravitreal injections of triamcinolone acetonide. Methods: Retrospective review of 94 eyes of 94 consecutive patients with choroidal neovascularization or diffuse diabetic macular edema that received either trans–Tenon’s retrobulbar injection of triamcinolone acetonide (20 mg) or intravitral injection of triamcinolone acetonide (4 or 8 mg). Steroid responders were defined as having a relative intraocular pressure increase of 6 mmHg and an absolute intraocular pressure greater than 20 mmHg with an anatomically open angle. Results: 28 eyes were responders and 66 eyes were nonresponders. Elevation of intraocular pressure occurred one to eight weeks after the injection. The preoperative predictive factors for the steroid responders were both diabetes mellitus (multiple logistic regression, p = 0.01) and patient age (p = 0.04). Three eyes of the 28 steroid responders needed trabeculotomy to control intraocular pressure. Conclusions: Our results suggest that risk factors for elevated intraocular pressure after triamcinolone injections could be diabetes mellitus and patient age.
This PDF is available to Subscribers Only